Alert archive / Texas / Red Flag Warnings in 2007

Red Flag Warning 3, NWS Brownsville, TX

December 15, 20075 counties in Texas

NWS Brownsville, TX issued this red flag warning at Dec 15, 2007, 3:01 AM CST for 5 counties in Texas. It took effect at Dec 15, 2007, 9:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 3:01 AM CST (09:01 UTC)
In effect from
Dec 15, 2007, 9:00 AM CST
Expired
Dec 15, 2007, 6:00 PM CST
In force
9 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Hidalgo County, TX, Jim Hogg County, TX, Starr County, TX, Zapata County, TX

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 00:00Z, 9.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 00:00Z on 2007-12-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 698 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 00:00Z on 2007-12-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
698 J/kg
Mixed-layer CIN
-96 J/kg
Mixed-layer LCL
674 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
126 m²/s²
0-3 km storm-relative helicity
227 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBRO 150901
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
301 AM CST SAT DEC 15 2007

...STRONG COLD FRONT TO BRING STRONG NORTHWEST TO NORTH WINDS AND
LOW RELATIVE HUMIDITIES TODAY...

.A STRONG COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS THIS
MORNING ADVECTING A COOLER AND DRIER AIRMASS INTO THE REGION.
STRONG WINDS IN THE WAKE OF THE FRONT WILL PERSIST THROUGH THE
AFTERNOON...AND WILL RESULT IN ERRATIC FIRE BEHAVIOR.

TXZ248>250-252-253-151715-
/O.UPG.KBRO.FW.A.0008.071215T1500Z-071216T0000Z/
/O.NEW.KBRO.FW.W.0003.071215T1500Z-071216T0000Z/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
301 AM CST SAT DEC 15 2007

...RED FLAG WARNING IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST
THIS AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 40
MPH IN THE WAKE OF THE FRONT AND CONTINUE THROUGH THIS AFTERNOON.
RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 25 PERCENT OVER THE
WESTERN COUNTIES AND TO AROUND 35 PERCENT FOR THE COASTAL
COUNTIES. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
1 follow-up statement
000 
WWUS84 KBRO 151912
RFWBRO

RED FLAG WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
112 PM CST SAT DEC 15 2007

...STRONG COLD FRONT TO BRING STRONG NORTHWEST TO NORTH WINDS AND
LOW RELATIVE HUMIDITIES TODAY...

.A STRONG COLD FRONT WILL PASS THROUGH DEEP SOUTH TEXAS THIS
MORNING ADVECTING A COOLER AND DRIER AIRMASS INTO THE REGION.
STRONG WINDS IN THE WAKE OF THE FRONT WILL PERSIST THROUGH THE
AFTERNOON...AND WILL RESULT IN ERRATIC FIRE BEHAVIOR.

TXZ248>250-252-253-160000-
/O.CON.KBRO.FW.W.0003.000000T0000Z-071216T0000Z/
ZAPATA-JIM HOGG-BROOKS-STARR-HIDALGO-
112 PM CST SAT DEC 15 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
AFTERNOON. 

NORTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO
40 MPH IN THE WAKE OF THE FRONT AND CONTINUE THROUGH THIS
AFTERNOON. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND
25 PERCENT OVER THE WESTERN COUNTIES AND TO AROUND 35 PERCENT FOR
THE COASTAL COUNTIES.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this red flag warning went out at Dec 14, 7:15 PM CST, 7 hours 46 minutes earlier.

Area forecast discussion, Dec 14, 7:15 PM CST, 7 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
715 PM CST FRI DEC 14 2007

.DISCUSSION...ISSUED MWS AT 3 PM CST FOR STRONG FROPA AROUND 18Z
SAT...GOOD FM 3 THRU 9 PM. LATEST RUN FM GFS 18Z CYCLE SHOWS WEAKER
CAA AND LATER FROPA THAN 12Z RUN. TEMPS WARM TO 75 PRIOR TO FROPA
AROUND 11:30 AM SATURDAY WITH TEMPS HOLDING AT 71 DEG F 18 THRU 21Z
COMPARED TO EARLIER 12Z RUN...WHICH HAD TEMPS IN BRO 64 DEG F DURING
THIS TIME FRAME. MRNG LOWS FM 18Z RUN SHOW 2 DEG F HIER THAN
PREVIOUS RUN...WITH LATEST SATURDAY MRNG LOW AT BRO NEAR 44 DEG F.
POPS ALSO AT CAT LWR FM 18Z RUN.

CURRENT FCST WITHIN LIMITS...WITH NO SUBSTANTIAL CHANGES NEEDED.
&&

.PREV DISCUSSION...MUCH OF THE ACTION THE NEXT SEVEN DAYS WILL BE IN
THE NEXT 48 HOURS AS A STRONG COLD FRONT MOVES THROUGH DEEP SOUTH
TEXAS. DIGGING UPPER TROUGH OVER THE ROCKIES IS INDUCING A LOW
PRESSURE AREA AND FRONTALGENESIS OVER WEST TEXAS THIS AFTERNOON. THE
THROUGH STEADILY PUSHES EAST TONIGHT WITH THE FRONT TO FOLLOW SUIT.
SHORT RANGE MODELS DIFFER ON TIMING WHICH MAY PLAY HAVOC WITH
TEMPERATURES ESPECIALLY HIGHS. NAM/WRF INDICATES AT HIGH OF 81 AT
KBRO WITH THE GFS/MAV SHOWING A HIGH OF 69. THIS IS ONLY A THREE
HOUR DIFFERENCE ON THE FRONTAL PASSAGE TIMING. SHOWERS AND
THUNDERSTORMS THAT DEVELOP ALONG THE LEADING EDGE OF THE FRONT COULD
ALSO PLAY A FACTOR IN HOW WARM THE PREFRONTAL ATMOSPHERE GETS. WILL
SHOW HIGH TEMPS FROM MID TO LATE MORNING WITH FALLING TEMPS THROUGH
THE REST OF THE AFTERNOON. ANOTHER FLY IN THE OINTMENT WILL BE THE
SHARP CLEARING LINE BEHIND THE FRONT. THIS COULD ALLOW FOR WESTERN
AREAS TO RECOVER FOR A FEW HOURS BEFORE A MORE RAPID FALL OVERNIGHT.
AS FOR THE RAIN KEPT THE LOW TO MODERATE CHANCE IN FOR TOMORROW.
ALTHOUGH THE MOISTURE IS NOT PROGGED TO BE THAT DEEP...THE LIFT FROM
THE FRONT AND A STRONG UPPER JET NEAR BY SHOULD BE SUFFICIENT TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS. BRISK NORTHERLY WINDS
WITH SOME GUSTS AROUND 30 MPH SHOULD PERSIST 2 TO 5 HOURS BEHIND THE
FRONT. WINDS DIMINISH OVERNIGHT WITH TEMPERATURES CONTINUING TO
FALL. MINIMUMS RANGE FROM THE MID 30S ACROSS THE NORTH TO LOWER 40S
ALONG THE COAST BY SUNDAY MORNING. DO NOT THINK ANY FREEZES WILL
OCCUR OVER THE NORTH OR FAR WEST DUE TO SOME RESIDUAL BOUNDARY LAYER
WINDS NOT ALLOWING FOR OPTIMAL RADIATIONAL COOLING.

CLEAR...DRY AND COOL SUNDAY WITH SURFACE HIGH SETTLING OVER THE
REGION. RETURN FLOW LATER MONDAY AND INCREASING ON TUESDAY. MODELS
SUGGEST SLIGHT CHANCE OF SHOWERS TUESDAY AND WILL KEEP THE 10
PERCENT POPS...BUT MOST AREAS WILL LIKELY TO SEE NO RAIN. MILD AND
HUMID AIR TO RETURN THE REST OF THE WEEK WITH A THURSDAY FRONT NO
LOOKING TO REMAIN NORTH OF THE REGION OR BE VERY WEAK IF IT DOES
DECIDE TO MOVE THROUGH. FOR THE REST OF THE WEEK NEAR TO SLIGHTLY
ABOVE NORMAL TEMPS AND NO SIGNIFICANT CHANCES OF RAIN ARE SEEN AT
THIS TIME.

&&

.MARINE...BUOY 42020 REPORTED SOUTH-SOUTHEAST WINDS NEAR 12 KNOTS
GUSTING TO NEAR 16 KNOTS WITH SEAS AT 3 FEET WITH A PERIOD OF 5
SECONDS AT 18 CST/24 UTC. BENIGN MARINE CONDITIONS ARE ANTICIPATED
TONIGHT THROUGH EARLY SATURDAY MORNING IN ADVANCE OF A STRONG COLD
FRONT THAT IS EXPECTED TO SWEEP THROUGH THE LOWER TEXAS COAST LATER
SATURDAY MORNING. WINDS AND SEAS WILL RAPIDLY INCREASE BEHIND THE
FRONT...AND A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE
ADJACENT COASTAL WATERS OF DEEP SOUTH TEXAS LATER SATURDAY MORNING
THROUGH SUNDAY MORNING. A GALE WARNING MAY BE NEEDED...ESPECIALLY
FROM 20 TO 60 NAUTICAL MILES OFFSHORE. MARINE CONDITIONS WILL
IMPROVE SUNDAY AFTERNOON AS HIGH PRESSURE DEVELOPS OVER DEEP SOUTH
TEXAS...WITH MODERATE WINDS AND SEAS FORECAST MONDAY THROUGH THE
MIDDLE OF THE WEEK.
&&

.AVIATION...BENIGN FLYING CONDITIONS ARE EXPECTED TONIGHT THROUGH
EARLY SATURDAY MORNING IN ADVANCE OF A COLD FRONT THAT WILL SWEEP
THROUGH DEEP SOUTH TEXAS LATER SATURDAY MORNING. CEILINGS WILL LOWER
AND WINDS WILL INCREASE BEHIND THE COLD FRONT...WITH CONDITIONS
RAPIDLY IMPROVING LATE SATURDAY AFTERNOON THROUGH SATURDAY NIGHT.
&&
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  67  72  43  63 /  30  40   0   0
BROWNSVILLE          66  72  42  65 /  30  40   0   0
HARLINGEN            64  70  39  65 /  30  40   0   0
MCALLEN              64  69  42  67 /  30  40   0   0
RIO GRANDE CITY      63  68  39  66 /  30  30   0   0
SOUTH PADRE ISLAND   67  72  45  63 /  20  40   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
     AFTERNOON FOR TXZ248>250-252-253.

GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

58/66/VEGA
Hazardous weather outlook, Dec 14, 6:30 PM CST, 8 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
630 PM CST FRI DEC 14 2007

TXZ248>257-151100-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
630 PM CST FRI DEC 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A FIRE WEATHER WATCH IS IN EFFECT FOR THE CENTRAL AND WESTERN
PORTIONS OF DEEP SOUTH TEXAS ON SATURDAY DUE TO EXPECTED STRONG
WINDS AND LOW RELATIVE HUMIDITIES IN THE WAKE OF A COLD FRONT...
WHICH WILL PASS THROUGH DEEP SOUTH TEXAS LATER SATURDAY MORNING.
A SMALL CRAFT ADVISORY WILL LIKELY BE NEEDED FOR THE ADJACENT
COASTAL WATERS OF DEEP SOUTH TEXAS LATER SATURDAY MORNING THROUGH
SUNDAY MORNING AS WINDS AND SEAS INCREASE BEHIND THE COLD FRONT.
A GALE WARNING MAY BE NEEDED...ESPECIALLY FROM 20 TO 60 NAUTICAL
MILES OFFSHORE. A HIGH RISK OF RIP CURRENTS AT THE LOCAL BEACHES
WILL ACCOMPANY THE STRONG WINDS AND ROUGH SEAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 3:01 AM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more7 hr
Dec 15, 7:41 AM CSTMarine Weather StatementBRO7 hr
Dec 15, 12:10 PM CSTWind AdvisoryBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more4 hr

Nearby

Red Flag Warnings in Texas, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.